Anxiety attack or a side effect of se... - Mental Health Sup...

Mental Health Support

29,163 members16,245 posts

Anxiety attack or a side effect of sertraline?

Ejc5480 profile image

Is having a headache like someone is crushing your brain followed by a rush of hot pins and needles a side effect of sertraline? I am on week 6 of taking 50mg/day. Didnt have this last time I was on them back in 2019. The two things happened today and cycled about 3 times. I thought my anxiety was under control and my day started off well. I was thinking about work which I know can be a trigger so logic says anxiety/side effect, paranoia says meds are bad you have a tumor.

7 Replies

Hey lovely, it mind plays tricks eh. A lot as you’re already aware can be a trigger, and also medication can give us side effects. Week 6 is good going, I’m hoping things settle down for you in the coming weeks, I suffered with heart palpitations and got flushed on sertraline, some headaches too. Keep going, it’s there to help you and our minds are wonderful little things that can exacerbate the most innocent of feelings.x

Ejc5480 profile image
Ejc5480 in reply to Bluesqiggle

Thank you for your kind reply. Sometimes reading forums makes things worse as it throws up things you've never thought of before and the anxiety ramps up. But as you say I think the key thing is remembering everyone is different. I re read Joshua Fletcher's Anxiety: panicking about panic last night. I remember reading it in 2017/18 and feeling like a weight had been lifted. Same thing last night. Its a bit simplistic and might not be suitable for all but it does highlight how much the mind can work against us as well as for us.

Hi, yes I had some strong headaches too. I had to swap between a freezer pack and hot water bottle to control them. Persevere as they do tend to go. I thought it might be dehydration so I increased my water consumption. I think that helped x👍

Sorry I should have said I put them on the back of my head 😀

😄 got it!

Give yourself more time, if you have Anxiety it may be down to the medicationHowever you need medicine advice talk to your Doctor There may be medications he will try, however be a little bit more patient

Do you know what has caused your Anxiety to return.

BOB

I do. Its complicated but I guess at the end of the day it was becuase I wasn't putting myself first. Or at least allowing time for myself. And through working with a therapist I've realised that anxiety I'm experiencing now is actually anger manifesting itself.

You may also like...